Hail, Carlton
- When
- January 1, 8:26 PM CST
- Where
- Carlton County, Barnum
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.500, -92.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jan 1, 3:15 PM CST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 315 PM CST SUN JAN 1 2006 .DISCUSSION...HIGH PRESSURE OVER CENTRAL CANADA WILL CONTINUE TO BUILD SOUTHWARD AS A LOW PRESSURE SYSTEM OVER THE CENTRAL MIDWEST PROPAGATES EWRD. THIS LOW IS PROGGED TO STAY SOUTH OF OUR FCST AREA TONIGHT AND TOMORROW...MAINLY AFFECTING AREAS SOUTH OF A MPX TO EAU TO GRB LINE. THERE WILL STILL BE WEAK SYNOPTIC LIFT FARTHER NORTH ACROSS OUR CWA. THIS WEAK LIFT COMBINED WITH ONSHORE FLOW MAY PRODUCE AREAS OF LIGHT SNOW OR FREEZING RAIN/DRIZZLE...ESPECIALLY ACROSS THE ERN HALF OR OUR FCST AREA LATER TONIGHT AND ON MONDAY. THE SFC HIGH PRESSURE RIDGE WILL THEN DRIFT ACROSS THE UPPER MIDWEST MONDAY NIGHT...KEEPING CONDITIONS FAIRLY DRY. HOWEVER A SECOND LOW PRESSURE SYSTEM DEVELOPING OVER THE PLAINS WILL TRACK FARTHER NORTH AND AFFECT OUR FCST AREA TUESDAY THROUGH WEDNESDAY...BRINGING A CHANCE OF SNOW AND POSSIBLY SOME BRIEF FREEZING PRECIP. BOTH THE ETA AND GFS SHOW APPRECIABLE QPF ASSOCIATED WITH THIS SYSTEM...AND EXPECT SNOW ACCUMULATIONS POSSIBLY NEAR ADVISORY LEVELS. TEMPERATURES WILL STAY ABOVE NORMAL WITH THICKNESSES STAYING UNSEASONABLY HIGH AND WITH BKN TO OVC CLOUD COVER PERSISTING ACROSS THE REGION. && .AVIATION...IFR CIGS...OCNLY MVFR THIS EVE...WILL PERSIST THRU THE TAF PD. CHANCES OF -SN WILL INCRS TNGT AND MON MRNG. WHERE SNOW OCCURS...VSBY WILL DIP FROM VFR TO MVFR VALUES. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. BERDES/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 704 AM CST SUN JAN 1 2006 LSZ121-140>148-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-021330- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 704 AM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SOME LIGHT SNOW OR LIGHT FREEZING RAIN THIS AFTERNOON AND TONIGHT OVER THE NORTHLAND. THE BEST CHANCE WILL BE ALONG THE SOUTHERN AREAS FROM THE BRAINERD LAKES AREA OF MINNESOTA TO PHILLIPS WISCONSIN. SNOWFALL AMOUNTS WILL BE LESS THAN ONE INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR ACCUMULATING SNOW TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. CLC
The Duluth radar (KDLH), 52 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518405.